Alert archive / Montana / Freeze Warnings in 2017
Freeze Warning 3, NWS Missoula, MT
NWS Missoula, MT issued this freeze warning at Sep 23, 2017, 1:29 PM MDT for Lemhi County, Idaho; 4 counties in Montana. It took effect at Sep 24, 2017, 12:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2017, 1:29 PM MDT (19:29 UTC)
- In effect from
- Sep 24, 2017, 12:00 AM MDT
- Expired
- Sep 24, 2017, 9:00 AM MDT
- In force
- 9 hr
- Issued by
- NWS Missoula, MT
Counties Lemhi County, ID, Mineral County, MT, Missoula County, MT, Ravalli County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 61 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 7.5 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
305 WWUS75 KMSO 231929 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 129 PM MDT Sat Sep 23 2017 MTZ004-005-241500- /O.NEW.KMSO.FZ.W.0003.170924T0600Z-170924T1500Z/ Lower Clark Fork Region-Missoula/Bitterroot Valleys- 129 PM MDT Sat Sep 23 2017 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SUNDAY... The National Weather Service in Missoula has issued a Freeze Warning...which is in effect from midnight tonight to 9 AM MDT Sunday. * Impacts/Timing: Decreasing clouds and light winds will allow temperatures to drop dramatically overnight and will lead to the first widespread freeze of the season. Be sure to protect any sensitive vegetation. * Temperatures: Mid 20s to lower 30s on Sunday morning. * Locations impacted include: Evaro Hill, Highway 200 Thompson Falls to Plains, Highway 200 Trout Creek to Heron, I-90 Lookout Pass to Haugan, Bitterroot Valley, and Missoula PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ IDZ010-241500- /O.NEW.KMSO.FZ.W.0003.170924T0600Z-170924T1500Z/ Eastern Lemhi County- 129 PM MDT Sat Sep 23 2017 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SUNDAY... The National Weather Service in Missoula has issued a Freeze Warning...which is in effect from midnight tonight to 9 AM MDT Sunday. * Impacts/Timing: Decreasing clouds and light winds will allow temperatures to drop dramatically overnight and will lead to the first widespread freeze of the season. Be sure to protect any sensitive vegetation. * Temperatures: Mid 20s to lower 30s on Sunday morning. * Locations impacted include: Bannock Pass, Highway 28 Tendoy to Lone Pine, Highway 93 Lost Trail Pass to Gibbonsville, Lemhi Pass, and Salmon PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ IDZ007-241500- /O.NEW.KMSO.FR.Y.0001.170924T0700Z-170924T1500Z/ Orofino/Grangeville Region- 1229 PM PDT Sat Sep 23 2017 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT SUNDAY... The National Weather Service in Missoula has issued a Frost Advisory...which is in effect from midnight tonight to 8 AM PDT Sunday. * Impacts/Timing: Decreasing clouds and light winds will allow temperatures to drop dramatically overnight with frost expected to develop. Be sure to protect any sensitive vegetation. * Temperatures: Low to Mid 30s on Sunday morning. * Locations impacted include: Camas Prairie, Grangeville and vicinity, and Greer Grade PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
1 follow-up statement
179 WWUS75 KMSO 241455 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 855 AM MDT Sun Sep 24 2017 MTZ004-005-241600- /O.EXP.KMSO.FZ.W.0003.000000T0000Z-170924T1500Z/ Lower Clark Fork Region-Missoula/Bitterroot Valleys- 855 AM MDT Sun Sep 24 2017 ...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... * Impacts/Timing: Temperatures have warmed to near freezing for most locations and will continue to moderate this morning with mild temperatures expected this afternoon. * Locations impacted include: Evaro Hill, Highway 200 Thompson Falls to Plains, Highway 200 Trout Creek to Heron, I-90 Lookout Pass to Haugan, Bitterroot Valley, and Missoula $$ IDZ010-241600- /O.EXP.KMSO.FZ.W.0003.000000T0000Z-170924T1500Z/ Eastern Lemhi County- 855 AM MDT Sun Sep 24 2017 ...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... * Impacts/Timing:Temperatures have warmed to near freezing for most locations and will continue to moderate this morning with mild temperatures expected this afternoon. * Locations impacted include: Bannock Pass, Highway 28 Tendoy to Lone Pine, Highway 93 Lost Trail Pass to Gibbonsville, Lemhi Pass, and Salmon $$ IDZ007-241600- /O.EXP.KMSO.FR.Y.0001.000000T0000Z-170924T1500Z/ Orofino/Grangeville Region- 755 AM PDT Sun Sep 24 2017 ...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... * Impacts/Timing:Temperatures will continue to moderate this morning with mild temperatures expected this afternoon. * Locations impacted include: Camas Prairie, Grangeville and vicinity, and Greer Grade $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this freeze warning went out at Sep 23, 3:31 AM MDT, 9 hours 58 minutes earlier.
Area forecast discussion, Sep 23, 3:31 AM MDT, 9 hours 58 minutes before
Area Forecast Discussion National Weather Service Missoula MT 331 AM MDT Sat Sep 23 2017 .DISCUSSION...The main changes to the near term forecast last night were minor changes to the chance for rain over northwest Montana. Satellite shows some mid and low level moisture in the form of clouds over the area, winds will turn northwesterly, and some light precipitation is expected. Rain or snow will be more consistent in the mountains where upslope flow during the day will enhance the necessary lift to generate precipitation. Radar is also indicating a very small area of rain over the north end of Flathead Lake this morning. This is mainly being driven by the cooler air over the warmer lake water. Winds are light enough to allow weak convection to from over the lake, and a small shower is expected to wander around mainly the north end of the lake through this morning. A weak ridge then starts to build over the region tonight through Monday, with a few brief disturbances slipping through ridge. Overall the first part of the week should be very pleasant. An upper level ridge will be positioned over central Washington and Oregon by Wednesday. This pattern will keep us near seasonal highs which are in the 60s. As this ridge shifts eastward, afternoon temperatures will moderate into the 70s for some places by next Friday which will make for a very beautiful end to the week. There is indication that this nice pattern will not last much into October && .AVIATION...The Northern Rockies will be influenced by an upper level trough today which will result in a mixture of clouds and sun with a few showers. The biggest impact to general aviation are low clouds at KBTM which are expected to improve by 23/1700Z or sooner. Fog has developed in a few valleys across central Idaho but is expected to burn off 23/1800Z. With a weak pressure gradient over the region, local afternoon and evening winds will generally be light or less than 10 knots. High pressure continues to bring stable conditions on Sunday. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 1:29 PM MDT | Frost Advisory | MSO | Clearwater, Idaho | 20 hr |
Nearby
Freeze Warnings in Montana, 2017Freeze Warnings in Idaho, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.